MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET

APPLIED MEDICAL RESOURCES CB050, 5X38CM EPIX INLINE SCISSORS 10/BX; HET
Model Number CB050
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Diagnostic laparoscopy - "the monopolar energy transmission delivered from the scissor to the patient was intermittent.They replaced the device and it worked fine." patient status - no patient injury.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering noted that the distal end of the device was covered in cauterized tissue/debris from the surgery.Testing determined that there was little to no continuity between the monopolar connector and the blades, which confirmed the complainant?s experience.The root cause of the intermittent electro-surgical functionality is cauterized tissue/debris blocking the electrical continuity through the device.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email from sales rep on january 16, 2017 - the insufflation settings is typically 12-14 depending on the patient.They were removing peritoneum on the abdomen sidewalls.Scissors are not being re-processed.

Brand Name
CB050, 5X38CM EPIX INLINE SCISSORS 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6224024
Report Number2027111-2017-00007
Device Sequence Number675106
Product Code HET
UDI-Device Identifier00607915124519
UDI-Public(01)00607915124519(17)180104(30)01(10)1237885
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/04/2018
Device Model NumberCB050
Device Catalogue Number101098801
Device Lot Number1237885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date05/04/2017
Patient Sequence Number1